MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a radical gastrectomy procedure, after fired, noted the staples were malformed.Changed to new one to complete the surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b )(4).Batch r57v36.Investigation summary: the analysis results showed that the tl60 device was received with the hook shroud opened by the seam and with a cartridge loaded on the device.The cartridge was returned fully loaded with staples.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the device was noted to have the lockout slide tip and the adjusting knob damaged.The damage to the lockout slide tip is consistent with an excessive force applied to the rotating knob when trying to dial down a locked device, causing the damage to the lockout and the adjusting knob.It should be noted that the instrument has been designed with a lockout feature, which during the first application, prevents turning the adjusting knob unless the retaining pin is pushed completely forward.Please reference the instructions for use for additional information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8613628
Report Number3005075853-2019-19163
Device Sequence Number2372445
Product Code GDW
UDI-Device Identifier10705036013181
UDI-Public10705036013181
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Catalogue NumberTL60
Device Lot NumberR40982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/20/2019
Patient Sequence Number1